Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS New York, NY

June 16, 2011

NWS New York, NY issued this small craft advisory at Jun 16, 2011, 3:54 PM EDT. It took effect at Jun 17, 2011, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 3:54 PM EDT (19:54 UTC)
In effect from
Jun 17, 2011, 10:00 AM EDT
Expired
Jun 18, 2011, 4:02 AM EDT
In force
18 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WHUS71 KOKX 161954
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT THU JUN 16 2011

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN WATERS THROUGH
FRIDAY...

ANZ355-170400-
/O.NEW.KOKX.SC.Y.0062.110617T1000Z-110617T1800Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND
  INLET AND OUT 20 NM.

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-170400-
/O.NEW.KOKX.SC.Y.0062.110617T1200Z-110617T2000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
354 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO
  MORICHES INLET AND OUT 20 NM.

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS LATE FRIDAY MORNING
  THROUGH EARLY FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-170400-
/O.NEW.KOKX.SC.Y.0062.110617T1400Z-110617T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
354 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM EDT FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK
  POINT AND OUT 20 NM.

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
5 follow-up statements
176 
WHUS71 KOKX 170257
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1057 PM EDT THU JUN 16 2011

...GUSTY WINDS AND ROUGH SEAS ON THE OCEAN WATERS FRIDAY...

ANZ355-171100-
/O.CON.KOKX.SC.Y.0062.110617T1000Z-110617T1800Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1057 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT
FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND 
  INLET AND OUT 20 NM. 

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-171100-
/O.CON.KOKX.SC.Y.0062.110617T1200Z-110617T2000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1057 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT
FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MORICHES INLET AND OUT 20 NM. 

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS LATE FRIDAY MORNING 
  THROUGH EARLY FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-171100-
/O.CON.KOKX.SC.Y.0062.110617T1400Z-110617T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1057 PM EDT THU JUN 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT
FRIDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK 
  POINT AND OUT 20 NM. 

* WINDS...SOUTH AROUND 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
638 
WHUS71 KOKX 170817
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
417 AM EDT FRI JUN 17 2011

...ROUGH SEAS ON THE OCEAN WATERS TODAY...

ANZ355-171630-
/O.EXT.KOKX.SC.Y.0062.110617T1400Z-110617T1900Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
417 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
3 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 3 PM EDT THIS AFTERNOON. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND 
  INLET AND OUT 20 NM. 

* WINDS...SOUTHWEST 10 TO 15 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS WILL OCCUR LATE THIS MORNING THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-171630-
/O.EXT.KOKX.SC.Y.0062.110617T1400Z-110617T2200Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
417 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EDT THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MORICHES INLET AND OUT 20 NM. 

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS LATE THIS MORNING
  THROUGH EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-171630-
/O.CON.KOKX.SC.Y.0062.110617T1400Z-110617T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
417 AM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EDT THIS EVENING. 

* LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK 
  POINT AND OUT 20 NM. 

* WINDS...SOUTH 15 TO 20 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS OCCUR LATE THIS
  MORNING THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
351 
WHUS71 KOKX 172024
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EDT FRI JUN 17 2011

...ROUGH SEAS ON THE OCEAN WATERS THROUGH THIS EVENING...

ANZ350-353-180400-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-110618T0400Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
424 PM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET EAST TO MONTAUK
  POINT AND OUT 20 NM.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...SEAS 4 TO 6 FT...SUBSIDING TO 3 TO 4 FT AFTER
  MIDNIGHT.

* TIMING...HIGHEST SEAS AND STRONGEST WINDS UNTIL MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
231 
WHUS71 KOKX 180227
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1027 PM EDT FRI JUN 17 2011

...ROUGH SEAS ON THE OCEAN WATERS OVERNIGHT...

ANZ355-181000-
/O.EXB.KOKX.SC.Y.0062.000000T0000Z-110618T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1027 PM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK EAST TO FIRE
  ISLAND INLET AND OUT 20 NM.

* WINDS...SOUTHWEST AROUND 10 KT.

* SEAS/WAVES...3 TO 5 FT...GRADUALLY SUBSIDING TOWARD DAYBREAK.

* TIMING...HIGHEST SEAS WILL BE DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-181000-
/O.EXT.KOKX.SC.Y.0062.000000T0000Z-110618T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1027 PM EDT FRI JUN 17 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
SATURDAY. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET EAST TO 
  MONTAUK POINT AND OUT 20 NM. 

* WINDS...SOUTHWEST AROUND 10 KT.

* SEAS/WAVES...SEAS 4 TO 6 FT...GRADUALLY SUBSIDING TOWARD
  DAYBREAK.

* TIMING...HIGHEST SEAS WILL BE DURING THE EARLY MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
786 
WHUS71 KOKX 180802
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
402 AM EDT SAT JUN 18 2011

...SOUTHERLY SWELLS INTO EARLY THIS AFTERNOON...

ANZ355-181500-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-110618T1000Z/
/O.NEW.KOKX.SW.Y.0021.110618T0802Z-110618T1500Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 AM EDT SAT JUN 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT
THIS MORNING. 

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK EAST TO FIRE
  ISLAND INLET AND OUT 20 NM.

* SEAS/WAVES...AROUND 5 FT...GRADUALLY SUBSIDING THIS MORNING.
  MAINLY IN SOUTHERLY SWELL.

* TIMING...HIGHEST SEAS WILL BE DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ350-353-181615-
/O.CAN.KOKX.SC.Y.0062.000000T0000Z-110618T1000Z/
/O.NEW.KOKX.SW.Y.0021.110618T0802Z-110618T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
402 AM EDT SAT JUN 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
THIS AFTERNOON. 

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET EAST TO
  MONTAUK POINT AND OUT 20 NM.

* SEAS/WAVES...SEAS 4 TO 6 FT...GRADUALLY SUBSIDING THIS MORNING
  INTO EARLY AFTERNOON. MAINLY IN SOUTHERLY SWELL.

* TIMING...HIGHEST SEAS WILL BE DURING THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:53 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 16, 3:53 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
353 PM EDT THU JUN 16 2011

.SYNOPSIS...
LOW PRESSURE APPROACHES FROM THE WEST TONIGHT AND PASSES TO THE
NORTH ON FRIDAY...DRAGGING A FRONTAL BOUNDARY THROUGH THE REGION
FRIDAY NIGHT. A WEAK TROUGH WILL HANG OVER THE REGION INTO
SATURDAY. THE TROUGH SLIDES EAST SATURDAY NIGHT WITH HIGH PRESSURE
BUILDING IN SUNDAY INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
500 MB LOW HEADS INTO NW PA BY LATE TONIGHT. AN ASSOCIATED OCCLUDED
FRONT WILL APPROACH AS WELL...WITH SOME ISENTROPIC LIFT WELL AHEAD
OF IT. ADDITIONALLY...PWAT RIDGE AXIS IS FORECAST TO MOVE IN LATE
TONIGHT WITH A LOW LEVEL JET OF AROUND 35 KT NEAR 2KFT DEVELOPING
OVER THE REGION AND INTERACTING WITH THIS MOISTURE.

RAIN BECOMES MORE LIKELY WEST TO EAST AS THE NIGHT PROGRESSES.
FORECAST MUCAPES INCREASE THROUGH THE NIGHT AS WELL...WITH A MENTION
OF THUNDER FOR ELEVATED CONVECTION RESERVED FOR AFTER MIDNIGHT IN
THE GRIDS.

ADDITIONALLY...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE
OCEAN BEACHES THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
LIKELY TO CATEGORICAL POPS FOR FRIDAY MORNING WITH MOISTURE AXIS
MOVING THROUGH. BEHIND IT...UPPER LOW AND OCCLUDED FRONT STILL
APPROACH FROM THE WEST BEFORE MOVING THROUGH DURING THE NIGHTTIME
HOURS. POPS BEGIN TO DROP OFF FRIDAY AFTERNOON...BUT STILL AT LEAST
IN THE CHANCE CATEGORY INTO THE EARLY EVENING HOURS. BY DAYBREAK ON
SATURDAY...LOOKS LIKE ONLY FAR EASTERN ZONES WOULD STILL HAVE A
CHANCE OF RAINFALL.

FORECAST CAPES STILL HIGH ENOUGH FOR A MENTION OF THUNDERSTORM
DURING THE SHORT TERM. WIND SHEAR NOT TOO IMPRESSIVE THROUGH THE
NIGHT...BUT INCREASING SOMEWHAT FRIDAY MORNING. GFS HINTS AT A
FAIRLY WEAK AND SMALL JET STREAK IN THE VICINITY AT THE UPPER
LEVELS FRIDAY MORNING. NOT ANTICIPATING STRONG THUNDERSTORMS JUST
YET...BUT THUNDERSTORMS CAN CERTAINLY HAVE AT LEAST HEAVY
DOWNPOURS.

MAV/NAM MOS BLEND WAS USED FOR TEMPERATURES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
WITH LOW PRES DEPARTING SAT MORNING...ANY LINGERING SHOWERS WILL
TAPER OFF OVER EASTERN ZONES SAT MORNING. THERE SHOULD THEN BE A
BREAK IN ANY PRECIP OVER THE AREA MIDDAY SAT BEFORE AN UPPER LOW
OVER EASTERN CANADA DIVES INTO NORTHERN NEW ENGLAND. WITH RISING
HEIGHTS AND WARMING AIR ALOFT...IT SHOULD BE HARD FOR CONVECTION TO
FIRE UP...BUT WILL CARRY SLIGHT CHANCE POPS FOR SAT AFTERNOON AS
SHORTWAVE ROTATES AROUND THE BASE OF THE UPPER LOW AND DIVES INTO
THE NORTHEAST. SUN IS QUESTIONABLE...AS HIGH PRES OVER CENTRAL
CANADA NOSES ITS WAY INTO THE REGION AND LOW PRES ALONG A WARM FRONT
NUDGES IN FROM THE SOUTH AND WEST. THE QUESTION WILL BE HOW STRONG
THE HIGH IS AND IF IT WILL BE ENOUGH TO SUPPRESS THE LOW AND KEEP IT
SOUTH OF THE REGION. LATEST NAM BRINGS THE LOW OVER CENTRAL NJ...
WHEREAS THE LATEST GFS KEEPS IT OVER THE DELMARVA ON SUN. HPC SEEMS
TO FOLLOW ALONG WITH THE ECMWF...AND KEEPS IT WELL SOUTH OF THE
AREA. GFS ENSEMBLE MEMBERS ALSO KEEP THE LOW MORE SOUTH TOWARDS THE
MID-ATLANTIC REGION. AS SUCH...WILL BUMP UP POPS TO SLIGHT CHANCE
FOR NOW...BUT THESE NEW DEVELOPMENTS BEAR WATCHING.

THEREAFTER...FOR THE FIRST HALF OF THE NEW WEEK...HIGH PRES OVER
CANADA CONTINUES TO NOSE ITS WAY INTO THE NORTHEAST UNTIL THE BASE
OF THE HIGH FLATTENS OUT AS LOW PRES AND A FRONTAL SYSTEM MOVE
THROUGH THE PLAINS STATES AND INTO THE GREAT LAKES BY MID-WEEK.
GENERALLY DRY CONDITIONS EXPECTED MON THROUGH TUE...THEN UNSETTLED
WEATHER RETURNS FOR THE MIDDLE TO THE END OF THE WEEK AS THAT
FRONTAL SYSTEM AND SEVERAL UPPER LEVEL SHORTWAVES APPROACH AND MOVE
THROUGH THE REGION.

TEMPS GENERALLY RUNNING AT OR SLIGHTLY ABOVE NORMAL UNTIL WARM FRONT
MOVES THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK...THEN TEMPS
COULD WARM BACK UP TO NEAR 90 DEGREES FOR WESTERN PORTIONS OF THE
FORECAST AREA LATE NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE AND FRONT APPROACHES LATE TONIGHT AND FRIDAY.

GENERALLY VFR WITH INCREASING MID AND HIGH CLOUDS THROUGH THE
AFTERNOON AND INTO THE EVENING. MAYBE A PASSING SHOWER AT KEWR
BRIEFLY LATE THIS AFTERNOON.

AS FOR TONIGHT...STILL EXPECT MVFR CONDITIONS IN OCCASIONAL SHOWERS
AND ISOLATED THUNDERSTORMS...GENERALLY AFTER MIDNIGHT AHEAD OF THE
APPROACHING FRONT. BY 12Z...IFR POSSIBLE IN HEAVIER
SHOWERS...POSSIBLE TSTMS.

SW WINDS INCREASE OF 10-15 KT THIS AFTERNOON AHEAD OF LOW PRESSURE
APPROACHING FROM THE GREAT LAKES. COASTAL TERMINALS WILL SEE THE
FLOW BACK A LITTLE MORE SOUTHERLY...WITH SPEEDS AT KJFK APPROACHING
16 TO 20 KT SOON. CANNOT RULE OUT OCCASIONAL GUSTS 15-20 KT
AT THE OTHER NYC METRO TERMINALS THIS AFTERNOON...BUT EXPECTED
FREQUENCY SHOULD BE TOO LOW TO MERIT TAF MENTION EXCEPT KEWR.

MARGINAL LLWS MAY ALSO BE POSSIBLE VERY LATE TONIGHT AT
KISP/KBDR/KGON AS SOUTHERLY WINDS NEAR 2 KFT AGL INCREASE TO
30-35 KT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND SHIFT TIMING.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR WIND SHIFT TIMING.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR FREQUENCY OF
GUSTS...AND FOR WIND SHIFT TIMING.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

OUTLOOK FOR 18Z FRI THROUGH TUE...

FRI AFTERNOON...POSSIBLE SUB-VFR IS SHOWERS/TSTMS.

SAT...BRIEF SUB-VFR POSSIBLE IN ANY LATE DAY OR EARLY EVENING
ISOLD/SCT SHOWERS/TSTMS.

SUNDAY-MON...VFR.

TUE...SUB VFR POSSIBLE AS A WARM FRONT APPROACHES.

&&

.MARINE...
PRESSURE GRADIENT TIGHTENS TONIGHT INTO FRIDAY MORNING BETWEEN A
DEPARTING HIGH AND AN APPROACHING TROUGH OF LOW PRESSURE. WITH
PERHAPS SOME HELP OF A LOW LEVEL JET...SOME GUSTS UP TO 25 KT
POSSIBLE ON THE OCEAN WATERS. BUT SEAS ARE ALSO FORECAST TO REACH 5
FT ON THE OCEAN TOMORROW WITH A SOUTHERLY SUSTAINED WIND AT AROUND
15 KT FOR A WHILE. HAVE PUT UP A SCA ON THE OCEAN WATERS FOR THIS
REASON.

SOMEWHAT OF A CHANCE FOR THE SCA NEEDING TO BE EXTENDED OVER THE
EASTERN OCEAN WATERS FOR A LONGER PERIOD...OTHERWISE SUB SCA
CONDITIONS EXPECTED. WITH A WEAK PRES GRADIENT OVER THE
WATERS...WINDS GENERALLY 10-15 KT WITH OCNL 20 KT GUSTS ON THE
OCEAN WATERS THROUGH THE DAY AND 5-10 KT AT NIGHT. WINDS ON ALL
OTHER WATERS WILL RANGE FROM AROUND 10 KT DURING THE DAY TO 5 KT
OR LESS AT NIGHT.

&&

.HYDROLOGY...
A HALF INCH TO AN INCH OF BASIN AVERAGE RAINFALL TONIGHT INTO
FRIDAY...WITH LOCALLY HIGHER AMOUNTS IN SOME STORMS. WITH A
RELATIVELY SLOW FORWARD MOTION OF THE STORMS ANTICIPATED...THERE IS
THE POSSIBILITY OF MINOR FLOODING OF URBANIZED AND POOR DRAINAGE
AREAS...BUT THE OVERALL PROBABILITY OF THIS OCCURRING IS LOW.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES WILL CONTINUE THE NEXT FEW DAYS...ALTHOUGH
WILL BE DECREASING A FEW TENTHS WITH EACH HIGH TIDE CYCLE. EXPECT
DEPARTURES TO BE AROUND 1 FT DURING THE HIGH TIDE CYCLE THIS
EVENING. HAVE HIGHEST CONFIDENCE OF MINOR COASTAL FLOODING TO BE
REALIZED ALONG THE SOUTH SHORES OF WESTERN LONG ISLAND...SO HAVE
ISSUED A COASTAL FLOOD ADVISORY THERE.

HAVE LESS CONFIDENCE IN COASTAL LOCATIONS BORDERING NY HARBOR AND
WESTERN LONG ISLAND SOUND REACHING MINOR THRESHOLDS...SO WILL GO
WITH A STATEMENT WITH THE EXPECTATION THAT JUST A FEW LOCATIONS
TOUCH MINOR BENCHMARKS TONIGHT. BEST CHANCES FOR MINOR BENCHMARKS
BEING MET FOR THESE LOCATIONS ARE PROBABLY ALONG THE CONNECTICUT
COASTLINE WITH A SW TO S WIND FLOW.

FOR FRIDAY NIGHT...MAY STILL NEED A COASTAL FLOOD ADVISORY FOR THE
ATLANTIC SHORES OF BROOKLYN...QUEENS AND NASSAU COUNTIES...BUT IT
SHOULD BE A MORE MARGINAL EVENT. ELSEWHERE...MINOR BENCHMARKS
PROBABLY WON'T BE MET ACROSS MOST IF NOT ALL SPOTS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...COASTAL FLOOD ADVISORY FROM 8 PM TO 11 PM EDT THIS EVENING FOR
     NYZ075-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 2 PM EDT FRIDAY FOR ANZ355.
     SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM EDT FRIDAY FOR ANZ350.
     SMALL CRAFT ADVISORY FROM 8 AM TO 4 PM EDT FRIDAY FOR ANZ353.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MPS
AVIATION...PW
MARINE...JC/MPS
HYDROLOGY...JC
TIDES/COASTAL FLOODING...JC
Hazardous weather outlook, Jun 16, 5:05 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
505 AM EDT THU JUN 16 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-170915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
505 AM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-170915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
505 AM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-170915-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
505 AM EDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-170915-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
505 AM EDT THU JUN 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS AT ATLANTIC OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:53 AM EDTCoastal Flood AdvisoryOKXKings, Nassau, Queens18 hr
Jun 16, 4:15 PM EDTCoastal Flood StatementOKXBronx, Nassau, New York, Queens, Richmond, Westchester10 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.